Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Tulsa, OK

May 16, 2015Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 16, 2015, 9:36 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2015, 9:36 PM CDT (02:36 UTC)
Expired
May 16, 2015, 10:15 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

What was reported inside it

TimeReportWhereRemark
May 16, 10:02 PM CDTHAIL 2.75Castle, OKRELAYED BY KOTV
May 16, 10:20 PM CDTTORNADO 14 Ne Okemah, OKA TORNADO SNAPPED OR UPROOTED TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 8:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
5.6
Supercell composite
32.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS54 KTSA 170236
SVRTSA
OKC037-107-170315-
/O.NEW.KTSA.SV.W.0145.150517T0236Z-150517T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 1015 PM CDT

* AT 934 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BOLEY TO WEWOKA...AND MOVING NORTH AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BOLEY...BEARDEN...WELTY...
  OKEMAH...CASTLE...MASON...OKFUSKEE AND SLICK.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3590 9621 3529 9619 3528 9643 3529 9645
      3545 9645 3545 9648 3543 9648 3542 9652
      3539 9653 3539 9655 3542 9655 3543 9652
      3545 9656 3562 9657
TIME...MOT...LOC 0236Z 198DEG 53KT 3555 9650 3516 9649

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:15 PM CDT, 21 minutes earlier.

Area forecast discussion, May 16, 9:15 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT SAT MAY 16 2015

.DISCUSSION...
SEVERE WEATHER THREAT...INCLUDING TORNADOES...ABOUT TO RAMP UP
ACROSS EASTERN OK AND WILL CONTINUE THROUGH MUCH OF THE NIGHT AS
STORMS MOVE EAST INTO WESTERN ARKANSAS. EARLIER SUPERCELL STORMS
OVER WESTERN OK EVOLVING INTO A LARGE QLCS. ADDITIONAL DISCRETE
CELLS HAVE FORMED AHEAD OF THIS LINE ON THE EDGE OF THE CAP AND
THESE STORMS HAVE BECOME SUPERCELLULAR IN A FAVORABLY SHEARED
ENVIRONMENT. TORNADO WATCH CONTINUES FOR MUCH OF EASTERN OK UNTIL
3 AM AND SEE LITTLE REASON WHY SEVERE THREAT WILL DIMINISH MUCH
THROUGH THE NIGHT...GOING TO BE A LONG ONE.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT SAT MAY 16 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
STRONG TO SEVERE CONVECTIVE LINE EXPECTED TO AFFECT EASTERN
OKLAHOMA TAF SITES BY LATE EVENING...PUSHING INTO NW ARKANSAS
AFTER MIDNIGHT. LIFR CONDITIONS WILL BE POSSIBLE IN THE STRONGER
STORMS WITH GUSTY WINDS/LOW VISIBILITIES/HEAVY RAIN. LOWER CLOUDS
WILL LIKELY LINGER ACROSS NORTHWEST ARKANSAS INTO SUNDAY MORNING.

PREV DISCUSSION... /ISSUED 341 PM CDT SAT MAY 16 2015/

DISCUSSION...
BROADLY ADVERTISED SEVERE WEATHER EVENT AND HEAVY RAIN
EVENT EVOLVING OVER WESTERN OKLAHOMA & TEXAS PANHANDLE
THIS AFTERNOON. SEVERE THUNDER AND HEAVY RAIN EXPECTED
DURING EVENING HOURS..INTO THE OVERNIGHT HOURS EASTERN
OKLAHOMA / NORTHWEST ARKANSAS.  FOR DETAILS SEE LATEST
HWO AND NWS TULSA DECISION SUPPORT WEB PAGE.

ENTIRE CWA WITH FLOOD WATCH TONIGHT EXCEPT PAWNEE OSAGE
COUNTIES WHERE PAST WEEKS RAINFALL LESS THAN MOST AREAS
AND 6 HOUR FFG 3+ INCHES.

BOUNDARY LIKELY TO RESIDE NEAR RED RIVER SUNDAY THROUGH
SUNDAY NIGHT AND MONDAY.  THIS KEEPS HIGHER THREAT RAIN
FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS DURING
THAT TIME PERIOD. NOT A GOOD THING GIVEN RECENT FLOODS.

SEEMINGLY ENDLESS SPLIT FLOW PATTERN WITH WESTERN CANADA
RIDGE HOLDING SWAY..WHILE REVOLVING UPPER LOWS DROP INTO
SOUTHWEST U.S.  THIS KEEPS SOUTHERN PLAINS IN ABNORMALLY
MOIST / WET PATTERN...FOR ANOTHER WEEK...TEN DAYS...MORE?
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  86  68  85 /  90  10  20  20
FSM   70  85  68  82 /  90  50  70  50
MLC   71  82  68  83 /  90  30  60  30
BVO   67  85  61  83 /  90  10  10  20
FYV   67  81  65  80 /  90  40  50  40
BYV   67  81  65  80 /  90  40  50  40
MKO   68  83  66  83 /  90  20  40  30
MIO   70  84  66  82 /  90  20  20  20
F10   68  83  66  83 /  90  10  40  20
HHW   69  82  68  82 /  80  60  70  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
Hazardous weather outlook, May 16, 9:28 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT SAT MAY 16 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
928 PM CDT SAT MAY 16 2015

...SEVERE WEATHER AND FLASH FLOOD THREAT CONTINUES MUCH OF TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA...LIMITED THREAT OVERNIGHT WESTERN ARKANSAS.
	ONSET...ONGOING EASTERN OKLAHOMA...AFTER MIDNIGHT WESTERN ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING EASTERN OKLAHOMA...AFTER MIDNIGHT WESTERN ARKANSAS.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING EASTERN OKLAHOMA...AFTER MIDNIGHT WESTERN ARKANSAS.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING EASTERN OKLAHOMA...AFTER MIDNIGHT WESTERN ARKANSAS.

DISCUSSION...
SEVERE THUNDERSTORMS ARE MOVING INTO EASTERN OKLAHOMA THIS EVENING
AND WILL EVENTUALLY MOVE INTO WESTERN ARKANSAS BY MIDNIGHT.
TORNADOES...LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE ALL
POSSIBLE THROUGH MUCH OF TONIGHT.

DISCRETE CELLS HAVE FORMED THIS EVENING AHEAD OF A LARGE LINE OF
THUNDERSTORMS MOVING THROUGH CENTRAL OKLAHOMA. THESE STORMS WILL
BE CAPABLE OF ALL MODES OF SEVERE WEATHER THIS EVENING AS THEY
MOVE TO THE NORTHEAST. THE LARGE COMPLEX OF STORMS OVER CENTRAL
OKLAHOMA WILL ALSO CONTINUE TO MOVE EAST WITH LARGE HAIL...DAMAGING
WINDS AND ISOLATED SQUALL LINE TORNADOES. THE GREATEST RISK WILL
REMAIN OVER EASTERN OKLAHOMA...WITH RELATIVELY LOWER RISK DURING
THE OVERNIGHT OVER INTO WESTERN ARKANSAS.

LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THE BANDS OF STORMS...
AND WILL FALL OVER AREAS THAT HAVE BEEN HIT RECENTLY BY HEAVY
RAINS AND FLOODING. THEREFORE...A FLASH FLOOD RISK EXISTS FOR ALL
OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. EVENT COORDINATORS
SHOULD KEEP A CLOSE EYE ON FORECASTS THROUGH THE EVENING AND OVERNIGHT
GIVEN THE POTENTIAL WEATHER IMPACTS ON THE MANY OUTDOOR WEEKEND
FESTIVITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCE FOR SEVERE STORMS SHIFTS DOWN INTO SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS ON SUNDAY ALONG A STALLING PACIFIC
FRONT. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS.
THE FLASH FLOOD THREAT WILL CONTINUE TO GRADUALLY INCREASE
HOWEVER...AS ANOTHER ROUND OF HEAVY RAIN PRODUCING STORMS DEVELOPS
OVER THE SAME REGION AFFECTED BY TONIGHT'S STORMS...AND IS THE
SAME AREA THAT SAW HEAVY RAINS OVER THE PAST WEEK OR SO.

SEVERE POTENTIAL DROPS OFF NEXT WEEK...HOWEVER FLOODING WILL
CONTINUE TO BE A THREAT. MORE ROUNDS OF THUNDERSTORMS ARE
EXPECTED...AND THIS IS GOING TO CREATE ISSUES IN SOME SPOTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:55 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee2 hr
May 16, 9:08 PM CDTSevere Thunderstorm WarningTSAOsage52 min
May 16, 9:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
May 16, 9:32 PM CDTSevere Thunderstorm WarningTSACreek43 min
May 16, 9:38 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee2 hr
May 16, 9:49 PM CDTSevere Thunderstorm WarningTSAOsage, Washington56 min
May 16, 9:54 PM CDTTornado WarningTSAOkfuskee36 min
May 16, 9:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington46 min
May 16, 10:02 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa, Washington43 min
May 16, 10:04 PM CDTTornado WarningTSAOsage, Pawnee26 min
May 16, 10:04 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee41 min
May 16, 10:15 PM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more2 hr
May 16, 10:22 PM CDTTornado Warning Tornado observedTSAOsage, Washington23 min
May 16, 10:29 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee46 min
May 16, 10:35 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington40 min
May 16, 10:41 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee, Tulsa94 min
May 16, 10:43 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner47 min
May 16, 10:44 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner46 min
May 16, 11:01 PM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers, Tulsa119 min
May 16, 11:01 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner44 min
May 16, 11:09 PM CDTAreal Flood AdvisoryTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more2 hr
May 16, 11:12 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers48 min
May 16, 11:19 PM CDTTornado WarningTSATulsa, Wagoner26 min
May 16, 11:29 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa, Wagoner61 min
May 16, 11:35 PM CDTTornado Warning Tornado observedTSAMayes, Rogers, Wagoner25 min
May 16, 11:39 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Okmulgee, Wagoner51 min
May 16, 11:47 PM CDTTornado WarningTSAMayes, Rogers28 min
May 16, 11:55 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers65 min
May 17, 12:05 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa55 min
May 17, 12:09 AM CDTSevere Thunderstorm WarningTSAPittsburg66 min
May 17, 12:12 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, McIntosh, Mayes, Muskogee and 2 more63 min
May 17, 12:16 AM CDTTornado WarningTSACraig, Delaware, Mayes, Ottawa29 min
May 17, 12:19 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Haskell, McIntosh and 5 more116 min
May 17, 12:34 AM CDTTornado WarningTSADelaware, Ottawa31 min
May 17, 12:49 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg116 min
May 17, 12:56 AM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more6 hr
May 17, 12:59 AM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
May 17, 1:13 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Muskogee, Sequoyah62 min
May 17, 1:14 AM CDTSpecial Weather StatementTSALatimer61 min
May 17, 1:37 AM CDTFlash Flood WarningTSAAdair6 hr
May 17, 2:02 AM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha58 min
May 17, 2:24 AM CDTSpecial Weather StatementTSALatimer66 min
May 17, 2:48 AM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha117 min
May 17, 3:00 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha45 min
May 17, 3:01 AM CDTSpecial Weather StatementTSAMcCurtain59 min
May 17, 6:36 AM CDTAreal Flood WarningTSAAdair, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 2 more8 hr
May 17, 9:00 AM CDTRiver Flood AdvisoryTSACherokee55 hr
May 17, 9:11 AM CDTRiver Flood WarningTSAOkmulgee71 hr
May 17, 9:11 AM CDTRiver Flood WarningTSAOttawa3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.